Alert archive / Kentucky / River Flood Advisories in 2021
River Flood Advisory 56, NWS Jackson, KY
NWS Jackson, KY issued this river flood advisory at Aug 21, 2021, 2:27 PM EDT for Estill County, Powell County, Kentucky. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2021, 2:27 PM EDT (18:27 UTC)
- Expired
- Aug 22, 2021, 2:44 AM EDT
- In force
- 12 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
Counties Estill County, KY, Powell County, KY
The radar
The Jackson,KY radar (KJKL), 47 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red River at Clay City (CYCK2).
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 19 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03283500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
753
WGUS83 KJKL 211827 RRA
FLSJKL
Flood Advisory
National Weather Service Jackson KY
227 PM EDT Sat Aug 21 2021
...The National Weather Service in Jackson has issued a Flood
Advisory for the following rivers in Kentucky...
Red River at Clay City affecting Powell and Estill Counties.
For the Red River...including Clay City...elevated river levels are
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at www.weather.gov.
The next statement will be issued by 11 PM.
&&
KYC065-197-220630-
/O.NEW.KJKL.FL.Y.0056.210821T1827Z-210822T1800Z/
/CYCK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
227 PM EDT Sat Aug 21 2021
The National Weather Service in Jackson has issued a
* Flood Advisory for
the Red River at Clay City.
* From this afternoon to early tomorrow afternoon.
* At 1:15 PM EDT Saturday the stage was 16.8 feet.
* Action stage is 13.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The river has crested, but will continue to run high
through early Sunday morning.
* Impact...At 17.0 feet, Low lying areas flood. Maple street near
the Red River Ranch is flooded.
&&
LAT...LON 3788 8405 3788 8367 3783 8340 3775 8343
3780 8374 3780 8397
$$
GEOGERIAN2 follow-up statements
284
WGUS83 KJKL 220302
FLSJKL
Flood Advisory
National Weather Service Jackson KY
1102 PM EDT Sat Aug 21 2021
...The Flood Advisory continues for the following rivers in
Kentucky...
Red River at Clay City affecting Powell and Estill Counties.
For the Red River...including Clay City...elevated river levels are
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at www.weather.gov.
The next statement will be issued by 4 AM Sunday.
&&
KYC065-197-220900-
/O.EXT.KJKL.FL.Y.0056.000000T0000Z-210822T0900Z/
/CYCK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1102 PM EDT Sat Aug 21 2021
...The Flood Advisory is now in effect until late tonight...
The Flood Advisory continues for
the Red River at Clay City.
* Until late tonight.
* At 10:15 PM EDT Saturday the stage was 14.7 feet.
* Action stage is 13.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The river is falling, but will continue to run high
overnight.
* Impact...At 15.0 feet, Maple Street near the Red River Ranch is
impassable.
&&
LAT...LON 3788 8405 3788 8367 3783 8340 3775 8343
3780 8374 3780 8397
$$
GEOGERIAN979
WGUS83 KJKL 220644
FLSJKL
Flood Advisory
National Weather Service Jackson KY
244 AM EDT Sun Aug 22 2021
...The Flood Advisory is cancelled for the following rivers in
Kentucky...
Red River at Clay City affecting Powell and Estill Counties.
KYC065-197-220745-
/O.CAN.KJKL.FL.Y.0056.000000T0000Z-210822T0644Z/
/CYCK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
244 AM EDT Sun Aug 22 2021
...The Flood Advisory for the Red River at Clay City has been
cancelled...
The Flood Advisory is cancelled for
the Red River at Clay City.
* At 2:15 AM EDT Sunday the stage was 11.2 feet.
* Flood stage is 17.0 feet.
* Forecast...The river is expected to continue falling throughout
the day.
&&
LAT...LON 3788 8405 3788 8367 3783 8340 3775 8343
3780 8374 3780 8397
$$
CMFWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood advisory went out at Aug 21, 10:50 AM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 21, 10:50 AM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 1050 AM EDT Sat Aug 21 2021 .UPDATE... Issued at 1050 AM EDT SAT AUG 21 2021 The forecast remains largely on track this morning. Fog has dissipated across the area leaving eastern Kentucky under mostly clear skies. Hourly grids have been updated based on latest observation trends. UPDATE Issued at 710 AM EDT SAT AUG 21 2021 Issued an SPS earlier this morning in coordination with surrounding offices for dense fog in the valleys. Fog should burn off by around 9 or 10 AM and then mostly clear to partly cloudy conditions expected late this morning through the afternoon. Updates sent to NDFD and web servers. && .SHORT TERM...(Today through Sunday) Issued at 315 AM EDT SAT AUG 21 2021 Latest analysis shows an upper level low just to our east over WV and upper level ridging to our west over the mid west US. Additional upper level lows are over the northern plains and pacific NW. At the surface, high pressure is over the eastern Great Lakes, and there is a stationary boundary that stretches from the SE states up through central TN and western KY. Locally, patchy valley fog has developed early this morning, but is not nearly as widespread as it was yesterday morning. Fog should be quick to dissipate after sunrise this morning in most locations. A disturbance is expected to break off from the upper level trough in the northern plains today and ride along the stationary front through the day. Most of the precip will remain well to our SW but there is a low chance (under 15%) of an isolated shower/storm sneaking into our SW counties late this afternoon into early this evening. Most of the region will remain dry today with mostly sunny skies early becoming partly cloudy this afternoon. Afternoon high temps will be in the mid to upper 80s. Mostly clear skies tonight although some cloud cover may continue over the far S/SW of the area overnight. Some patchy river valley fog develops towards morning. Overnight low temps will be in the middle 60s. On Sunday the upper level low moves further east into the Mid Atlantic, and a surface cold front associated with a system well north of the upper Great Lakes approaches the area from the west but will likely only make it to southern IN/IL by late in the day. Some widely scattered showers/storms are expected Sunday, mainly during the late afternoon into early evening hours. Afternoon high temps will be in the upper 80s. .LONG TERM...(Sunday night through Friday) Issued at 345 AM EDT SAT AUG 21 2021 The extended period will begin with a broad upper level trough and closed low shifting out of the Mid Atlantic and into the upper East Coast. Current Tropical Storm Henri, expected to be Hurricane Henri, will be making landfall at the start of the period along the coast of New England. To the west, a large dome of upper level ridging sits along Eastern Texas, encompassing much of the Southern Plains and into the Lower Mississippi Valley. This will shift east, increasing heights through Monday across Eastern Kentucky and allowing for both a mostly dry day as well as a warm one. A surface high will continue to sit across the Appalachians as a parent low in Central-Southern Canada works east through the mid and latter part of the week. Along with the low will be a cold front, extended down and through the Mid-Plains Wednesday and through the Ohio Valley by the end of the period. Guidance is in fairly good agreement early in the period. The one exception is the ECMWF which suggests some rainfall is possible Monday across the area, particularly in the higher terrain. Given the downward trend in recent runs, and the agreement among the other operational guidance, have removed any measurable PoPs in this area. With the ridge and rising heights, westerly flow, very low measurable PoPs suggested by the blend, and limited moisture indicated by time-heights, felt fairly confident in this change. Rain chances into Tuesday again look slim (isolated), with the best opportunity along the northwest. As winds shift to be more out of the south midweek and a cold front approaches from the west, PoPs will be on the increase, with the best opportunity Thursday as the front is draped across the Ohio Valley. Showers and storms will be best during peak heating and decreasing with the loss of instability toward nightfall. Sensible weather will feature very summer-like conditions with mainly diurnally driven PoPs Tuesday and onward. Temperatures will generally run 5+ degrees above average through Wednesday, before a cold front looks to bring more average highs late week. With the increased humidity combined with warm temperatures, look for heat indices in the mid and upper 90s through midweek. As with the highs, low will be on the warmer side of the norm, in the mid and upper 60s through the period. Ridge/valley splits will be likely the first half of the period, given the clearer skies and calm winds, which could lead to some of the more sheltered valleys bottoming out towards the lower 60s. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) ISSUED AT 715 AM EDT SAT AUG 21 2021 LIFR conditions the first hour or so of the 12Z TAF period due to dense fog, then VFR conditions are expected from late this morning through the rest of the day. Additional patchy fog overnight into early Sunday morning may result in more flight restrictions. Winds will be light and variable through the period. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...BATZ SHORT TERM...CMF LONG TERM...BB AVIATION...CMF
Hazardous weather outlook, Aug 21, 9:57 AM EDT, 4 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 957 AM EDT Sat Aug 21 2021 KYZ044-050>052-058-060-068-069-079-080-083>088-104-106>120-221700- Fleming-Montgomery-Bath-Rowan-Estill-Menifee-Rockcastle-Jackson- Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-Elliott- Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-Owsley- Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 957 AM EDT Sat Aug 21 2021 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a slight chance of thunderstorms over most of the area on Sunday afternoon and early evening. Thunderstorms are also possible at times from Tuesday through Friday, mainly during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated. KYZ059-221700- Powell- Including the cities of Clay City and Stanton 957 AM EDT Sat Aug 21 2021 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. The Red River is running high and is forecast to crest at minor flood stage early today. The river will continue to run high through late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a slight chance of thunderstorms on Sunday afternoon and early evening. Thunderstorms are also possible at times from Tuesday through Friday, mainly during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated. BATZ/CMF/BB
Nearby
River Flood Advisories in Kentucky, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.